MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Model Number A22201C
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that during an endometrial ablation using electrode resectoscope cutting loop 24fr 12 degree, the loop resection end broke off of the electrode inside the patient's uterus.The surgeon was able to retrieve the broken pieces and the electrode immediately with a pair of forceps.It was confirmed that all pieces were removed and confirmed all device pieces removed, through the scope already in use.The procedure was completed with a similar device.There was no patient harm reported.
 
Event or Problem Description
It was reported that the procedure was prolonged less than 10 minutes to open another device.The patient's anesthesia or sedation was not extended due to the device malfunction.The reported malfunction did not affect the outcome of the procedure or the condition of the patient.No medical intervention (i.E.Treatment outside the scope of the procedure) was required because of the reported problem.The device was inspected prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update with information received (b5), to provide an update to fields (d9, h3, and h4), and to provide a correction to the initial (g2).The device was evaluated by olympus, and it was confirmed that the cutting loop wire was broken off.Additionally, there were non-reportable (non-pae) defects noted.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the cause for the described issue is excessive force while using the affected device or wrong handling of the affected device.The loop on the distal end of the device can wear out during use and may break, burn or melt.However, the specific root of the reported event could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17642311
Report Number9610773-2023-02376
Device Sequence Number20827868
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Lot Number1000049799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FY24-EMEA-01
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown